MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed imprecise hemoglobin results generated on the cell dyn ruby analyzer for one pediatric sample.The following data was provided: cbc rrbc mode hemoglobin result was 7.94; the result from the previous day was 11.Repeated again and the result was 11.5; using the gasometer the result was 6.7.They reprocess cbc + rrbc in ruby giving 6.75, cbc + noc gives 6.8.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Field service activity indicated that fluid movement of the shear valve was not as expected.The shear valve driver assembly (part 8921204904) was replaced, and the complaint issue was resolved.The complaint investigation included a review of data and information provided by the customer.Two pictures (screenshot and printout) of the same run (sequence 9901) were provided by the customer.In open cbc+rrbc mode, suspect results with invalidated neu and eos results were generated on the cell-dyn ruby on 23 august 2024 with dflt (ne) flagging.All rbc-related parameters except mcv and mchc were marked with dispersional data alerts.As stated in section 2, installation procedures and special requirements, under dispersional data alerts, of the cell-dyn ruby system operator's manual (800673r02): a result that falls outside a laboratory action limit can also indicate the need for the operator to follow a laboratory protocol, such as repeating the specimen, notifying the physician or performing a smear review.In cases where a cellular abnormality is present that alters cellular morphology to the point that the cells do not fit the criteria used by the instrument to generate a flag, dispersional data alerts may be the only flag(s) that will alert the operator to a potentially erroneous result.A review of all complaints associated and a review of complaint trends was performed.The review did not identify any trends.Additionally, labeling was reviewed and adequately addressed the issue under review.Based on the investigation, no systemic issue or deficiency was identified.
 
Event or Problem Description

Brand Name
CELL-DYN RUBY SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key20171589
Report Number2919069-2024-00051
Device Sequence Number7002980
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public(01)00380740017170
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown